Alert archive / New Mexico / Wind Advisories in 2009
Wind Advisory 9, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Mar 29, 2009, 2:55 PM MDT. It took effect at Mar 30, 2009, 7:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2009, 2:55 PM MDT (20:55 UTC)
- In effect from
- Mar 30, 2009, 7:00 AM MDT
- Expired
- Mar 30, 2009, 7:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 292055 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 255 PM MDT SUN MAR 29 2009 ...WINTER STORM TO BRING STRONG GUSTY WINDS MONDAY... .ANOTHER IN A SERIES OF PACIFIC WINTER STORM SYSTEMS WILL BEGIN MOVING INTO THE FOUR CORNERS THIS EVENING...BRINGING A RETURN TO HIGH WINDS EARLY MONDAY MORNING ACROSS SOUTHWEST NEW MEXICO AND FAR WEST TEXAS. WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH...ARE EXPECTED AREA-WIDE BEGINNING EARLY MONDAY MORNING THROUGH EARLY MONDAY EVENING. WIND GUSTS MAY EXCEED 60 MPH ACROSS HIGHER ELEVATIONS AND ALONG EASTERN SLOPES OF AREA MOUNTAINS. BLOWING DUST MAY REDUCE VISIBILITY TO LESS THAN A MILE IN SOME AREAS...CREATING HAZARDOUS TRAVEL CONDITIONS. NMZ022>025-030>032-TXZ055-056-301300- /O.NEW.KEPZ.WI.Y.0009.090330T1300Z-090331T0100Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 255 PM MDT SUN MAR 29 2009 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM MDT MONDAY. WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH...ARE EXPECTED AREA-WIDE BEGINNING EARLY MONDAY MORNING THROUGH EARLY MONDAY EVENING. WIND GUSTS MAY EXCEED 60 MPH ACROSS HIGHER ELEVATIONS AND ALONG EASTERN SLOPES OF AREA MOUNTAINS. BLOWING DUST MAY REDUCE VISIBILITY TO LESS THAN A MILE IN SOME AREAS...CREATING HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TRIPOLI
1 follow-up statement
000 WWUS74 KEPZ 301012 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 412 AM MDT MON MAR 30 2009 ...WINTER STORM TO BRING STRONG GUSTY WINDS TODAY... .ANOTHER IN A SERIES OF PACIFIC WINTER STORM SYSTEMS WILL MOVE ACROSS WYOMING AND COLORADO TODAY WITH A PACIFIC COLD FRONT MOVING ACROSS SOUTHERN NEW MEXICO. THIS STORM SYSTEM WILL BRING STRONG WINDS THROUGH THE DAY TODAY ACROSS SOUTHWEST NEW MEXICO AND FAR WEST TEXAS. WINDS ARE EXPECTED TO INCREASE THIS MORNING REACHING SPEEDS OF 30 TO 40 MPH BY MIDDAY WITH GUSTS TO 50 MPH. WIND GUSTS MAY EXCEED 60 MPH ACROSS HIGHER ELEVATIONS AND ALONG EASTERN SLOPES OF AREA MOUNTAINS. BLOWING DUST MAY LOCALLY REDUCE VISIBILITY TO LESS THAN A MILE...CREATING HAZARDOUS TRAVEL CONDITIONS. NMZ022>025-030>032-TXZ055-056-310100- /O.CON.KEPZ.WI.Y.0009.090330T1300Z-090331T0100Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 412 AM MDT MON MAR 30 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM MDT THIS EVENING. WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 50 MPH THIS MORNING AND CONTINUE THROUGH EARLY EVENING. WIND GUSTS MAY EXCEED 60 MPH ACROSS HIGHER ELEVATIONS AND ALONG EASTERN SLOPES OF AREA MOUNTAINS. BLOWING DUST MAY REDUCE VISIBILITY LOCALLY TO LESS THAN A MILE...CREATING HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:14 AM MDT, 11 hours 41 minutes earlier.
Area forecast discussion, Mar 29, 3:14 AM MDT, 11 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
314 AM MDT SUN MAR 29 2009
.SYNOPSIS...
A SERIES OF LOW PRESSURE SYSTEMS WILL MOVE ACROSS THE WESTERN
UNITED STATES THIS WEEK BRINGING PERIODS OF HIGH WINDS TO SOUTHERN
NEW MEXICO AND WESTERN TEXAS. THE STRONG WEST TO SOUTHWEST WINDS
WILL ALSO RESULT IN SEASONABLY WARM MOSTLY DRY WEATHER ACROSS THE
REGION THROUGH THE WEEK.
&&
.DISCUSSION...
ACTIVE WEATHER PATTERN WILL CONTINUE ACROSS WESTERN U.S. THIS WEEK
AS MEAN LONGER WAVE TROUGHING WILL PERSIST WEST OF THE DIVIDE
WHILE SERIES OF UPPER WAVES MOVE THROUGH THE REGION. FOR TODAY AND
MONDAY UPPER TROUGH WILL AMPLIFY AS IT MOVES SOUTHEAST THROUGH
GREAT BASIN AND ACROSS ROCKY MOUNTAINS. SYSTEM WILL INDUCE STRONG
SURFACE LOW OVER COLORADO TODAY WITH SECONDARY LEE CYCLONE
FORMING OVER NORTHEASTERN NEW MEXICO ON MONDAY. 110 KT UPPER JET
AXIS AND A CORRESPONDING 70 KT MID LEVEL SPEED MAX WILL BECOME
ESTABLISHED ACROSS CENTRAL NEW MEXICO BY MONDAY AFTERNOON.
COMBINATION OF STRENGTHENING LOW AND MID LEVEL CIRCULATIONS WILL
THUS GENERATE HIGH WINDS ACROSS THE CWA NEXT 2 DAYS BUT ESPECIALLY
ON MONDAY AFTERNOON. WEST TO SOUTHWEST WINDS WILL ALSO TRANSPORT
WARMER DRY AIR INTO REGION WHICH IN CONJUNCTION WITH SOLAR
HEATING WILL SUPPORT RISING MIXING HEIGHTS TO NEAR 600 MB. SO WILL
FORECAST WINDY CONDITIONS TODAY AND MONDAY. DUE TO LACK OF UPPER
FORCING EXPECT WIND SPEEDS GENERALLY JUST BELOW ADVISORY CRITERIA
TODAY BUT EXPECT WIND ADVISORY WILL BE REQUIRED FOR HIGHER SPEEDS
ON MONDAY AS MAIN TROUGH AXIS AND AN ATTENDANT COLD FRONT SWEEP
ACROSS THE REGION.
FRONTAL PASSAGE BE ACCOMPANIED BY A LITTLE COOLING TUESDAY ALONG
WITH DIMINISHED WINDS. HOWEVER ANOTHER UPPER WAVE WILL MOVE
SOUTHEASTWARD ACROSS THE CENTRAL ROCKIES ON WEDNESDAY CAUSING
SURFACE LOW DEVELOPMENT OVER TEXAS PANHANDLE. SURFACE PRESSURE
FALLS ASSOCIATED WITH THE CYCLOGENESIS WILL BE RATHER PRONOUNCED
AS FAR WEST AS SOUTHERN NEW MEXICO WHICH WILL ENGENDER ANOTHER
EPISODE OF STRONG WINDS WEDNESDAY...POSSIBLY EVEN APPROACHING
WARNING CRITERIA AS MIXING HEIGHTS RISE TO 550 MB. ANOTHER WEAK
PACIFIC FRONT WILL ALSO PASS THROUGH THE REGION ON WEDNESDAY WITH
ONLY ABOUT 5 DEGREES OF COOLING OCCURRING ON THURSDAY.
BOTH ECMWF AND GFS INDICATE THIRD UPPER WAVE OF THE WEEK WITH AN
ASSOCIATED DEEP CLOSED LOW WILL ENTER GREAT BASIN FRIDAY BEFORE
SWINGING SOUTHEAST THROUGH THE ROCKIES ON SATURDAY. BOTH MODELS
FORECAST THE UPPER LOW TO TRACK ACROSS CENTRAL NEW MEXICO WITH
SURFACE LOW FORMATION OVER EASTERN COLORADO AND TEXAS PANHANDLE
RESULTING IN ANOTHER WINDY DAY FRIDAY AND POSSIBLY SATURDAY. DUE TO
SOUTHERLY TRACK OF UPPER LOW THE STRONG DYNAMIC LIFT MAY CAUSE
RAIN/SNOWS OVER THE HIGHER MOUNTAINS FRIDAY NIGHT AND SATURDAY BUT
WILL KEEP END PERIODS DRY FOR NOW.
&&
.AVIATION...
A STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS THE GREAT BASIN AND
ROCKY MOUNTAINS TODAY AND MONDAY WITH A DEEP SURFACE LOW DEVELOPING
OVER THE CENTRAL AND SOUTHERN HIGH PLAINS. THIS WEATHER PATTERN
WILL GENERATE STRONG GUSTY WINDS ACROSS SOUTHERN NEW MEXICO AND
WESTERN TEXAS THE NEXT TWO DAYS. THUS MODERATE OR GREATER
TURBULENCE MAY OCCUR BELOW 5000 FEET AGL...ESPECIALLY OVER THE
MOUNTAINS AND ALONG EASTERN SLOPES. ISOLATED AREAS OF IFR
VISIBILITIES ALSO EXPECTED MONDAY AFTERNOON IN BLOWING DUST...
OTHERWISE VFR CONDITIONS WILL PREVAIL WITH AREAS OF CEILINGS ABOVE
10,000 FEET AGL ON MONDAY.
&&
.FIRE WEATHER...
ACTIVE WEATHER PATTERN EXPECTED ACROSS THE WESTERN U.S. THIS WEEK
WILL SUSTAIN HIGH WILD FIRE POTENTIAL. A STRONG UPPER LEVEL
TROUGH WILL MOVE ACROSS THE GREAT BASIN AND ROCKY MOUNTAINS TODAY
AND MONDAY INDUCING SURFACE LOW DEVELOPMENT OVER COLORADO AND
TEXAS PANHANDLE. AS A RESULT WINDS WILL INCREASE FROM THE WEST AND
SOUTHWEST TODAY AND MONDAY. WARMER BUT VERY DRY AIR WILL FLOW INTO
NEW MEXICO AND WESTERN TEXAS WITH THE HIGH WINDS AND LOW
HUMIDITIES RESULTING IN RED FLAG CONDITIONS THIS AFTERNOON AND
AGAIN ON MONDAY AFTERNOON. SOME DECREASE IN WINDS WILL OCCUR
TUESDAY BUT ANOTHER LOW WILL STRENGTHEN OVER WESTERN TEXAS ON
WEDNESDAY WITH THE COMBINATION OF HIGH WINDS...LOW HUMIDITIES AND
SEASONABLY WARM TEMPERATURES AGAIN CAUSING RED FLAG CONDITIONS
WEDNESDAY AFTERNOON WITH VERY HIGH FIRE DANGER ANTICIPATED.
YET ANOTHER UPPER TROUGH WILL GENERATE A DEEP SURFACE LOW OVER
COLORADO AND TEXAS PANHANDLE ON FRIDAY WITH HIGH WINDS
FORECASTED. THE STRONG WINDS BOTH AT THE SURFACE AND ALOFT WILL
RESULT IN GENERALLY GOOD TO EXCELLENT VENTILATION MOST OF THIS
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 77 53 75 49 70 / 0 0 0 0 0
SIERRA BLANCA TX 76 46 71 40 69 / 0 0 0 0 0
LAS CRUCES 76 48 74 42 70 / 0 0 0 0 0
ALAMOGORDO 73 53 70 44 65 / 0 0 0 0 0
CLOUDCROFT 52 36 49 27 45 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 74 48 71 42 68 / 0 0 0 0 0
SILVER CITY 66 41 64 33 62 / 0 0 0 0 0
DEMING 74 46 72 38 70 / 0 0 0 0 0
LORDSBURG 77 40 71 35 71 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR NMZ110>113.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR NMZ110>113.
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR TXZ055-056.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR TXZ055-056.
&&
05 ROGASHHazardous weather outlook, Mar 29, 5:04 AM MDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 504 AM MDT SUN MAR 29 2009 NMZ022>025-030>032-TXZ055-056-301215- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 504 AM MDT SUN MAR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT WINDY THIS AFTERNOON AND THIS EVENING WITH WEST TO SOUTHWEST WINDS HAVING SUSTAINED SPEEDS FROM 20 TO 30 MPH WITH GUSTS TO 45 MPH. BLOWING DUST WILL REDUCE VISIBILITIES TO UNDER A MILE OVER ISOLATED LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY WINDY MONDAY...WEDNESDAY...FRIDAY AND SATURDAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. WEST TO SOUTHWEST WINDS WILL GUST TO AROUND 50 MPH EACH DAY WITH BLOWING DUST REDUCING VISIBILITIES TO UNDER A HALF MILE OVER A FEW LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:30 PM MDT | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 25 hr |
Nearby
Wind Advisories in New Mexico, 2009Wind Advisories in Texas, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.